DMGT

ISSN 1234-3099 (print version)

ISSN 2083-5892 (electronic version)

https://doi.org/10.7151/dmgt

Discussiones Mathematicae Graph Theory

IMPACT FACTOR 2018: 0.741

SCImago Journal Rank (SJR) 2018: 0.763

Rejection Rate (2018-2019): c. 84%

Discussiones Mathematicae Graph Theory

PDF

Discussiones Mathematicae Graph Theory 23(1) (2003) 37-54
DOI: 10.7151/dmgt.1184

DECOMPOSITION OF COMPLETE GRAPHS INTO FACTORS OF DIAMETER TWO AND THREE

Damir Vukicević

Department of Mathematics
University of Split
Teslina 12, 21000 Split, Croatia

Abstract

We analyze a minimum number of vertices of a complete graph that can be decomposed into one factor of diameter 2 and k factors of diameter at most 3. We find exact values for k ≤ 4 and the asymptotic value of the ratio of this number and k when k tends to infinity. We also find the asymptotic value of the ratio of the number of vertices of the smallest complete graph that can be decomposed into p factors of diameter 2 and k factors of diameter 3 and number k when p is fixed.

Keywords: decomposition, graph.

2000 Mathematics Subject Classification: 05C70.

References

[1] B. Bollobás, Extremal Graph Theory (Academic Press, London, 1978).
[2] J. Bosák, Disjoint factors of diameter two in complete graphs, J. Combin. Theory (B) 16 (1974) 57-63, doi: 10.1016/0095-8956(74)90095-1.
[3] J. Bosák, A. Rosa and S. Znám, On decompositions of complete graphs into factors with given diameters, in: Proc. Colloq. Tihany (Hung), (1968) 37-56.
[4] D. Palumbíny, On decompositions of complete graphs into factors with equal diameters, Bollettino U.M.I. (4) 7 (1973) 420-428.
[5] P. Hrnciar, On decomposition of complete graphs into three factors with given diameters, Czechoslovak Math. J. 40 (115) (1990) 388-396.
[6] N. Sauer, On factorization of complete graphs into factors of diameter two, J. Combin. Theory 9 (1970) 423-426, doi: 10.1016/S0021-9800(70)80096-5.
[7] S. Znám, Decomposition of complete graphs into factors of diameter two, Math. Slovaca 30 (1980) 373-378.
[8] S. Znám, On a conjecture of Bollobás and Bosák, J. Graph Theory 6 (1982) 139-146.

Received 25 May 2001
Revised 5 September 2002